Alert archive / Michigan / Flood Watches in 2011

Flood Watch 3, NWS Grand Rapids, MI

May 25, 201118 counties in Michigan

NWS Grand Rapids, MI issued this flood watch at May 25, 2011, 9:06 AM EDT for 18 counties in Michigan. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 9:06 AM EDT (13:06 UTC)
Expired
May 26, 2011, 6:19 PM EDT
In force
33 hr
Issued by
NWS Grand Rapids, MI
Flood severity
None

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 22 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WGUS63 KGRR 251306
FFAGRR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 AM EDT WED MAY 25 2011


MIZ044>046-050>052-056>059-064>067-071>074-252115-
/O.NEW.KGRR.FA.A.0003.110525T1306Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-
IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
906 AM EDT WED MAY 25 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL 
  MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL MICHIGAN... 
  GRATIOT...ISABELLA...MECOSTA AND MONTCALM. IN SOUTH CENTRAL 
  MICHIGAN...CALHOUN...CLINTON...EATON...INGHAM...IONIA AND 
  JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...
   KENT...OTTAWA AND VAN BUREN. IN WEST CENTRAL MICHIGAN... 
  MUSKEGON AND NEWAYGO. 

* THROUGH THURSDAY EVENING

* SEVERAL ROUNDS OF HEAVY RAIN WILL OCCUR THROUGH THURSDAY. STORM
  TOTAL RAINFALL AMOUNTS COULD EXCEED FOUR INCHES WHERE THE 
  HEAVY RAIN PERSISTS.

* FLOODING OF STREAMS...RIVERS AND URBAN AND POOR DRAINAGE LOCATIONS
  COULD OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MJS
6 follow-up statements
936 
WGUS63 KGRR 251935
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EDT WED MAY 25 2011

MIZ044>046-050>052-056>059-064>067-071>074-260345-
/O.CON.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-
IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
335 PM EDT WED MAY 25 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT...ISABELLA... 
  MECOSTA AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN... 
  CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST 
  MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...KENT...OTTAWA AND VAN 
  BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON AND NEWAYGO. 

* THROUGH THURSDAY EVENING

* SEVERAL ROUNDS OF HEAVY RAIN WILL OCCUR THROUGH THURSDAY. STORM
  TOTAL RAINFALL AMOUNTS COULD EXCEED FOUR INCHES WHERE THE HEAVY
  RAIN PERSISTS. ALREADY NEARLY TWO INCHES OF RAIN HAVE OCCURRED
  ALONG PORTIONS OF INTERSTATE 94 AND MORE RAIN WAS MOVING IN AT
  THIS TIME.


* FLOODING OF STREAMS...RIVERS AND URBAN AND POOR DRAINAGE 
  LOCATIONS COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MJS
135 
WGUS63 KGRR 260125
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EDT WED MAY 25 2011

MIZ044>046-050>052-056>059-064>067-071>074-260930-
/O.CON.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-
IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
925 PM EDT WED MAY 25 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT...ISABELLA... 
  MECOSTA AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN... 
  CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST 
  MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...KENT...OTTAWA AND VAN 
  BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON AND NEWAYGO. 

* THROUGH THURSDAY EVENING

* SEVERAL ROUNDS OF HEAVY RAIN WILL OCCUR OVERNIGHT THROUGH
  THURSDAY. STORM TOTAL RAINFALL AMOUNTS TAKEN FROM THIS MORNING
  THROUGH THURSDAY EVENING MAY REACH FOUR INCHES WHERE THE HEAVY
  RAIN PERSISTS. APPROXIMATELY TWO INCHES OF RAIN FELL ACROSS
  PORTIONS OF THE AREA FROM KALAMAZOO EAST TO JACKSON THIS MORNING
  AND AFTERNOON... AND MORE RAIN WILL MOVE IN VERY LATE THIS
  EVENING AND FOR THURSDAY.

* FLOODING OF STREAMS...RIVERS AND URBAN AND POOR DRAINAGE 
  LOCATIONS COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LAURENS
779 
WGUS63 KGRR 260752
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 AM EDT THU MAY 26 2011

MIZ044>046-050>052-056>059-064>067-071>074-261600-
/O.CON.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-
IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-
CALHOUN-JACKSON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
352 AM EDT THU MAY 26 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN... 
  SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MICHIGAN...GRATIOT...ISABELLA... 
  MECOSTA AND MONTCALM. IN SOUTH CENTRAL MICHIGAN...CALHOUN... 
  CLINTON...EATON...INGHAM...IONIA AND JACKSON. IN SOUTHWEST 
  MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...KENT...OTTAWA AND VAN 
  BUREN. IN WEST CENTRAL MICHIGAN...MUSKEGON AND NEWAYGO. 

* THROUGH THIS EVENING

* A SOUTHWEST TO NORTHEAST ORIENTED BAND OF LIGHT TO MODERATE RAIN
  WITH SOME POCKETS OF HEAVIER RAIN WILL OCCUR TODAY. THIS IN
  ADDITION TO SIGNIFICANT RAINFALL WHICH FELL ACROSS PORTIONS OF
  SOUTHWEST LOWER MICHIGAN WEDNESDAY WILL RESULT IN POTENTIAL FOR
  SOME FLOODING. STEADIER RAIN TODAY WILL TAPER OFF TO LIGHT RAIN
  SHOWERS TONIGHT BEFORE ENDING EARLY FRIDAY. 

* FLOODING OF STREAMS...RIVERS AND URBAN AND POOR DRAINAGE 
  LOCATIONS COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

LAURENS MEADE TJT
448 
WGUS63 KGRR 261536
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1136 AM EDT THU MAY 26 2011

MIZ044>046-050-261645-
/O.CAN.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON
1136 AM EDT THU MAY 26 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN AND WEST CENTRAL
MICHIGAN HAS BEEN CANCELLED. 

THE AREA OF HEAVY RAIN HAS SHIFTED SOUTH OF THE REGION.  STORM
TOTAL RAINFALL AMOUNTS REMAINED UNDER AN INCH.


$$

MIZ051-052-056>059-064>067-071>074-262345-
/O.CON.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...GREENVILLE...ALMA...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1136 AM EDT THU MAY 26 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN AND 
  SOUTHWEST MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MICHIGAN...GRATIOT AND MONTCALM. IN SOUTH CENTRAL 
  MICHIGAN...CALHOUN...CLINTON...EATON...INGHAM...IONIA AND 
  JACKSON. IN SOUTHWEST MICHIGAN...ALLEGAN...BARRY...KALAMAZOO...
   KENT...OTTAWA AND VAN BUREN. 

* UNTIL 8 PM EDT THIS EVENING

* AREAS OF RAIN CONTINUE ACROSS THE WATCH AREA AND WATER LEVELS
  WERE STILL RISING. SOME OF THE RAIN WAS HEAVY THIS MORNING AND
  BLOOMINGDALE REPORTED NEARLY AN INCH OF RAIN SINCE 6 AM.
  ADDITIONAL SHOWERS LIFTING NORTHEAST FROM INDIANA COULD CLIP
  JACKSON AND CALHOUN COUNTIES WITH SOME LOCALLY HEAVIER RAINFALL LATER
  TODAY.

* FLOODING OF STREAMS...RIVERS AND URBAN AND POOR DRAINAGE 
  LOCATIONS COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MJS
325 
WGUS63 KGRR 261940
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT THU MAY 26 2011

MIZ051-052-056>059-064-065-071-072-262045-
/O.CAN.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...GREENVILLE...ALMA...JENISON...
GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO
340 PM EDT THU MAY 26 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL
MICHIGAN AND SOUTHWEST MICHIGAN HAS BEEN CANCELLED.

RAINFALL HAS DECREASED IN INTENSITY AND COVERAGE DURING THE
DAY...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED.

RAIN COULD BE BRIEFLY HEAVY EARLY THIS EVENING...BUT WIDESPREAD
HEAVY RAIN IS NOT EXPECTED.

$$

MIZ066-067-073-074-270000-
/O.CON.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CHARLOTTE...LANSING...BATTLE CREEK...
JACKSON
340 PM EDT THU MAY 26 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...CALHOUN...EATON...INGHAM AND JACKSON. 

* UNTIL 8 PM EDT THIS EVENING

* AREAS OF RAIN CONTINUE ACROSS THE WATCH REGION AND WATER LEVELS
  WERE ELEVATED. SOME OF THE RAIN LIFTING NORTHWARD OUT OF INDIANA
  IS HEAVY. THIS AREA OF HEAVY RAIN WILL LIKELY CLIP PARTS OF THE
  WATCH AREA. RUNOFF WILL BE EFFICIENT. THUS AN INCREASED RISK FOR
  FLOODING EXISTS THIS EVENING. 

* FLOODING OF STREAMS...RIVERS AND URBAN AND POOR DRAINAGE 
  LOCATIONS COULD OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
200 
WGUS63 KGRR 262219
FFAGRR

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
619 PM EDT THU MAY 26 2011

MIZ066-067-073-074-262330-
/O.CAN.KGRR.FA.A.0003.000000T0000Z-110527T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...CHARLOTTE...LANSING...BATTLE CREEK...
JACKSON
619 PM EDT THU MAY 26 2011

...FLOOD WATCH IS CANCELLED...

ONLY LIGHT RAIN IS EXPECTED THIS EVENING AND ONLY MINOR FLOODING
IS EXPECTED IN POOR DRAINAGE AND LOW LYING AREAS. THEREFORE THE
FLOOD WATCH IS CANCELED.

$$

OSTUNO

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flood watch went out at May 25, 7:50 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 25, 7:50 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 AM EDT WED MAY 25 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(420 AM EDT WED MAY 25 2011)
A NORTHWARD MOVING WARM FRONT WILL BRING RAIN AND THUNDERSTORMS
TODAY. RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
TONIGHT AND THURSDAY AS LOW PRESSURE TRACKS NORTHEAST ACROSS THE
LOWER GREAT LAKES REGION. IT WILL BE UNSEASONABLY COOL THURSDAY INTO
FRIDAY BEFORE TEMPERATURES UNDERGO A MODERATING TREND THIS HOLIDAY
WEEKEND. IN FACT SIGNIFICANTLY ABOVE NORMAL TEMPERATURES ARE LIKELY
BY SUNDAY AND FOR MEMORIAL DAY WITH HIGH TEMPERATURES WELL INTO THE
80S.

&&

.SHORT TERM...(420 AM EDT WED MAY 25 2011)
(TODAY THROUGH FRIDAY AFTERNOON)

PRIMARY SHORT TERM FCST CHALLENGES INCLUDE EVALUATION OF THE RISK
FOR SEVERE WEATHER TODAY AND HEAVY RAIN POTENTIAL TODAY THROUGH
THURSDAY.

RAIN AND THUNDERSTORMS WILL DEVELOP FROM SW TO NE ACROSS OUR AREA
TODAY AS ELEVATED INSTABILITY RAMPS UP ALONG WITH FORCING FROM A 30
TO 40 KT LLJ THIS AFTN. OVERALL SHORT RANGE GUIDANCE TRENDS ARE
BRINGING THE RAIN AND STORMS IN SOONER TODAY AND THIS NOTION IS
CORROBORATED WELL WITH KGRR/RGNL RADAR TRENDS EARLY THIS MORNING.
THEREFORE WE BUMPED POPS UP TO LIKELY FOR THIS MORNING AND TO
CATEGORICAL FOR STORMS THIS AFTN.

IR SAT TRENDS EARLY THIS MORNING SHOW EXTENSIVE CLOUD COVER OFF TO
OUR WSW WHICH WILL LIMIT INSTABILITY SOMEWHAT TODAY. HOWEVER 0-6KM
BULK SHEAR VALUES UP AROUND 35 TO 40 KTS ARE ANTICIPATED. IT IS
NOTED THAT 00Z NAM/GFS GUIDANCE ALSO BRINGS THE SFC WARM FRONT
SLIGHTLY FURTHER NORTH INTO OUR FAR SSW COUNTIES BY EARLY EVE WITH
SB CAPES POTENTIALLY REACHING 1000-1500 J/KG THERE BY LATE
AFTN/EARLY EVE.

SO WE WILL MONITOR THIS CLOSELY FOR SOME STRONG TO SEVERE STORMS
TODAY... PARTICULARLY SOUTH OF A LINE FROM MKG TO ALMA IN CLOSER
PROXIMITY TO THE NORTHWARD LIFTING SFC WARM FRONT. 00Z 4KM WRF-NMM
SIM Z GUIDANCE SUGGESTS THAT THE BEST CHC FOR STORMS WILL COME FROM
AROUND MIDDAY THROUGH LATE AFTN/EARLY EVE.

THE GREATER THREAT FOR SEVERE WX WILL BE FURTHER SOUTH ACROSS
IL/IN/OH IN AN AXIS OF GREATER INSTABILITY IN THE WARM SECTOR. THIS
NOTION IS ALSO SUPPORTED BY SEVERAL SPC SREF MULTI PARAMETER INDICES
SUCH AS THE CRAVEN BROOKS SIG SVR PARAMETER. HOWEVER I CANNOT RULE
OUT THE POSSIBILITY OF AN ISOLATED TORNADO ACROSS OUR SOUTHERN
COUNTIES LATE THIS AFTN IN CLOSE PROXIMITY TO THE SFC WARM FRONT.

RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL LINGER TONIGHT BUT
CONVECTION SHOULD DECREASE THIS EVENING AND OVERNIGHT WITH
DIMINISHING INSTABILITY AND LLJ TRENDING DOWN SIGNIFICANTLY.

IT WILL BE UNSEASONABLY COOL AND RAINY THURSDAY WITH A BRISK NE
WIND. THE COMBINATION OF THESE ELEMENTS WILL KEEP MAXES DOWN IN THE
MID TO UPPER 50S. SHOWERS WILL LINGER THURSDAY NIGHT INTO EARLY
FRIDAY BEFORE DRY WX RETURNS. PLEASE REF HYDRO SECTION BELOW FOR
DISCUSSION OF POTENTIAL FLOODING ISSUES.

&&

.LONG TERM...(420 AM EDT WED MAY 25 2011)
(FRIDAY NIGHT THROUGH TUESDAY)

THE MAIN MESSAGE FOR THE UPCOMING HOLIDAY WEEKEND IS THAT A
SUMMERLIKE PATTERN WILL BE SETTLING INTO THE REGION. H8 TEMPS ARE
PROGGED TO MODERATE FROM AROUND 8C ON SATURDAY TO 18-20C FOR SUNDAY
AND MONDAY AS SIGNIFICANT HEIGHT RISES TAKE PLACE. BY MEMORIAL DAY
AND INTO TUESDAY...A STRONG/LARGE UPPER HIGH IS PROGGED TO BE
SITUATED OVER THE OHIO VALLEY REGION.

A FEW SHOWERS AND TSTMS MAY ACCOMPANY THE MID LEVEL WARM ADVECTION
LATE FRIDAY NIGHT INTO SAT AND SAT NIGHT.. THEN TSTM CHANCES SHOULD
DECREASE AS THE UPPER RIDGE/SUBSIDENCE ALOFT BUILDS OVER THE REGION.
THERE IS SOME SUGGESTION THAT A WEAK SFC FRONTAL BOUNDARY WAVERING
OVER THE NRN CWFA COULD TOUCH OF A FEW SHWRS/TSTMS SUNDAY THROUGH
TUESDAY... AND DID ADD SMALL POPS SUNDAY... BUT LEFT MONDAY AND
TUESDAY DRY FOR NOW. HIGHS SHOULD BE WELL INTO THE 80S SUNDAY
THROUGH TUESDAY WITH PLENTY OF INSTABILITY PRESENT... SO TSTM
CHANCES NOT ZERO.

&&

.AVIATION...(750 AM EDT WED MAY 25 2011)
TSTMS WILL FREQUENTLY IMPACT SRN LWR MI TERMINALS OVER THE NEXT 24
HOURS. WHEN HEAVIER SHOWERS OR TSTMS PASS THROUGH... CONDITIONS
COULD LOWER INTO THE IFR CATEGORY. OTHERWISE MVFR SHOULD PREVAIL.
WIDESPREAD IFR IS EXPECTED TO DEVELOP TONIGHT.

&&

.MARINE...(420 AM EDT WED MAY 25 2011)
EAST WINDS OF 10 TO 20 KTS ARE ANTICIPATED TODAY AND THUNDERSTORMS
WILL POSE A HAZARD TO MARINERS. WINDS WILL BACK TO THE NE AND RAMP UP
TO 15 TO 25 KTS THURSDAY WHEN A SMALL CRAFT HEADLINE MAY BECOME
NECESSARY.

&&

.HYDROLOGY...(420 AM EDT WED MAY 25 2011)
A WARM FRONT WILL BRING RAIN AND THUNDERSTORMS TODAY AND TONIGHT WITH
MORE RAIN ANTICIPATED FOR THURSDAY. STRONGER STORMS AND POTENTIAL
FOR SOME TRAINING OF STORMS TO THE NORTH OF THE WARM FRONT TODAY MAY
RESULT IN URBAN/SMALL STREAM TYPE FLOOD ISSUES. ADDITIONAL HEAVIER
RAINFALL THURSDAY WILL ELEVATE THE RISK FOR SOME FLOODING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   MEADE
AVIATION:    MEADE
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, May 25, 5:56 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 AM EDT WED MAY 25 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
556 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT SOUTH
OF A LINE FROM MUSKEGON TO ALMA. THE MAIN THREAT THROUGH MID
AFTERNOON IS HAIL UP TO ONE INCH IN DIAMETER. FROM MID AFTERNOON
THROUGH ABOUT MIDNIGHT... DAMAGING THUNDERSTORM WINDS... LARGE
HAIL... AND ISOLATED TORNADOES ARE POSSIBLE. THE HIGHEST RISK OF
SEVERE WEATHER TODAY AND TONIGHT IS ALONG AND SOUTH OF INTERSTATE 94
CORRIDOR.

STORM MOVEMENT WILL BE EAST NORTHEAST AT 25 MPH... ALTHOUGH SOME
STORMS LATE THIS AFTERNOON AND EVENING COULD BE MOVING AT UP TO 50
MPH. LOCALLY HEAVY RAINFALL TODAY AND TONIGHT MAY CAUSE URBAN AND
SMALL STREAM FLOODING TO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HEAVY RAINFALL THREAT EXISTS ON THURSDAY... WHICH COULD LEAD TO
SOME FLOODING. SEVERE WEATHER IS ALSO POSSIBLE THURSDAY... ALTHOUGH
PRIMARILY SOUTH AND EAST OF LANSING.

TOTAL RAINFALL AMOUNTS FOR TODAY THROUGH THURSDAY NIGHT ARE EXPECTED
TO BE ONE TO THREE INCHES. THIS WILL LIKELY RESULT IN SIGNIFICANT
RIVER RISES THROUGH EARLY NEXT WEEK.

THUNDERSTORMS ARE POSSIBLE AGAIN LATE FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. THE BEST CHANCE
OF ACTIVATION WILL BE 5 PM TO 1 AM... AND PARTICULARLY ALONG THE
INTERSTATE 94 CORRIDOR REGION.

LMZ844>849-260900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
556 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT OVER ALL OF LAKE
MICHIGAN... AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH
OF MUSKEGON. THE MAIN THREAT THROUGH MID AFTERNOON IS HAIL UP TO ONE
INCH IN DIAMETER. FROM MID AFTERNOON THROUGH MID EVENING... DAMAGING
THUNDERSTORM WINDS... LARGE HAIL... AND ISOLATED TORNADOES ARE
POSSIBLE. THE HIGHEST RISK OF SEVERE WEATHER TODAY IS SOUTH OF
SAUGATUCK.

WINDS WILL INCREASE OUT OF THE NORTH TONIGHT... RESULTING IN
CONDITIONS HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTH WINDS THURSDAY AND THURSDAY NIGHT WILL CREATE
CONDITIONS HAZARDOUS TO SMALL CRAFT. THUNDERSTORMS ARE POSSIBLE ON
THURSDAY AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN LATE FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. THE BEST CHANCE
OF ACTIVATION WILL BE 5 PM TO 1 AM... AND PARTICULARLY SOUTH OF
SAUGATUCK.

MEADE

In the hours before

Special weather statement, May 25, 6:35 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
635 AM EDT WED MAY 25 2011

MIZ071-072-251130-
KALAMAZOO-VAN BUREN-
635 AM EDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENDALL...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL RAIN ARE POSSIBLE WITH THIS STORM. AN INCH OF RAIN MAY
FALL IN A VERY SHORT TIME.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           KENDALL...
  GOBLES...             OSHTEMO...            GALESBURG...
  ALAMO...              AUGUSTA...            MENTHA...
  ARMSTRONG CORNERS...  ALMENA...             HIGHLAND PARK...
  GULL LAKE...          YORKVILLE...          COOPER...
  NORTHWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4223 8588 4240 8595 4242 8588 4242 8530
      4227 8530
TIME...MOT...LOC 1033Z 253DEG 18KT 4234 8578

MEADE
Special weather statement, May 25, 7:21 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 AM EDT WED MAY 25 2011

MIZ064-065-072-073-251215-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-
721 AM EDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHLAND...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM. AN INCH OF RAIN MAY
FALL IN A VERY SHORT TIME.

LOCATIONS IMPACTED INCLUDE...
  RICHLAND...           NASHVILLE...          AUGUSTA...
  BEDFORD...            ASSYRIA...            BANFIELD...
  HICKORY CORNERS...    LACEY...              DOWLING...
  DELTON...             HIGHLAND PARK...      GULL LAKE...
  YORKVILLE...          HOWLANDSBURG...       BURLEIGH CORNERS...
  ST MARYS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4245 8565 4265 8508 4239 8507 4228 8556
TIME...MOT...LOC 1120Z 249DEG 21KT 4240 8548

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:35 AM EDTSpecial Weather StatementGRRKalamazoo55 min
May 25, 6:46 AM EDTAreal Flood AdvisoryGRRKalamazoo, Van Buren6 hr
May 25, 7:21 AM EDTSpecial Weather StatementGRRBarry54 min
May 25, 8:04 AM EDTAreal Flood AdvisoryGRRCalhoun, Eaton, Ingham, Jackson3 hr
May 25, 10:11 AM EDTRiver Flood AdvisoryGRRJackson3 hr
May 25, 10:26 AM EDTRiver Flood WarningGRRKalamazoo71 hr
May 25, 10:42 AM EDTRiver Flood AdvisoryGRRKent5 days
May 25, 10:42 AM EDTRiver Flood AdvisoryGRRIngham9 days
May 25, 10:42 AM EDTRiver Flood AdvisoryGRRBarry5 days
May 25, 10:42 AM EDTRiver Flood AdvisoryGRRCalhoun14 days
May 25, 11:39 AM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more72 hr
May 25, 4:08 PM EDTSpecial Weather StatementGRRJackson67 min
May 25, 4:28 PM EDTAreal Flood WarningGRRJackson19 hr

Nearby

Flood Watches in Michigan, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.